Alert archive / Georgia / Lake Wind Advisories in 2013
Lake Wind Advisory 21, NWS Jacksonville, FL
NWS Jacksonville, FL issued this lake wind advisory at May 2, 2013, 8:13 PM EDT for Camden County, Glynn County, Georgia; Flagler County, Nassau County, Florida. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2013, 8:13 PM EDT (00:13 UTC)
- Expired
- May 3, 2013, 3:31 AM EDT
- In force
- 7 hr
- Issued by
- NWS Jacksonville, FL
Counties Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
703 WWUS72 KJAX 030013 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 813 PM EDT THU MAY 2 2013 FLZ024-025-033-038-GAZ154-166-031000- /O.NEW.KJAX.LW.Y.0021.130503T0013Z-130504T0400Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS 813 PM EDT THU MAY 2 2013 ...LAKE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY NIGHT. * TIMING...THROUGH FRIDAY EVENING. * WINDS...EAST WINDS 15 TO 25 MPH...WITH GUSTS TO 35 MPH. * IMPACTS...STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON BRIDGES. BOATERS SHOULD AVOID THE OPEN WATER AND REMAIN CLOSE TO SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$
1 follow-up statement
624 WWUS72 KJAX 030731 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 331 AM EDT FRI MAY 3 2013 FLZ024-025-033-038-GAZ154-166-032000- /O.CAN.KJAX.LW.Y.0021.000000T0000Z-130504T0400Z/ /O.NEW.KJAX.WI.Y.0007.130503T0731Z-130504T1000Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST...BRUNSWICK...ST MARYS 331 AM EDT FRI MAY 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...THROUGH TONIGHT. * WINDS...EAST 25 MPH...WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. THOSE IN WIND SENSITIVE OUTDOOR WORK RELATED ACTIVITIES SHOULD USE EXTRA CAUTION OR POSTPONE ACTIVITIES UNTIL THE WINDS SUBSIDE. SMALL TWIGS AND TREE BRANCHES WILL ALSO BE BLOWN OFF TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 40 TO 57 MPH OR GREATER AT ANY TIME. PERSONS IN THE ADVISORY AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER. && $$ FLZ023-030>032-037-GAZ136-152-153-164-165-032000- /O.NEW.KJAX.LW.Y.0022.130503T0731Z-130504T1000Z/ BAKER-UNION-BRADFORD-CLAY-PUTNAM-WAYNE-BRANTLEY-INLAND GLYNN- CHARLTON-INLAND CAMDEN- INCLUDING THE CITIES OF...MACCLENNY...LAKE BUTLER...STARKE... GREEN COVE SPRINGS...PALATKA...JESUP...NAHUNTA...FOLKSTON... WOODBINE 331 AM EDT FRI MAY 3 2013 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. * TIMING...THROUGH TONIGHT. * WINDS...EAST 20 MPH...WITH GUSTS TO 35 MPH. * IMPACTS...STRONG WINDS COULD CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY ON BRIDGES. BOATERS SHOULD AVOID THE OPEN WATER AND REMAIN CLOSE TO SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this lake wind advisory went out at May 2, 2:44 PM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, May 2, 2:44 PM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT THU MAY 2 2013
...BREEZY WET PATTERN WILL CONTINUE THROUGH FRIDAY NIGHT...
.SHORT TERM...TONIGHT THROUGH SUNDAY...BANDS OF RAIN CONTINUE TO
AFFECT THE NE FL AND SE GA COAST DUE TO STRONG MOISTURE CONVERGENCE
OCCURRING FROM ST. JOHNS COUNTY NORTH TO CAMDEN COUNTY. UPPER LOW
OVER THE NORTH CENTRAL GULF IS ENHANCING UPPER DIVERGENCE OVER THE
AREA PRODUCING STRONG LIFT AND WIDESPREAD RAIN WHICH SHOULD CONTINUE
THROUGH FRIDAY NIGHT. RAINFALL RATES HAVE GENERALLY DECREASED
THIS AFTERNOON AS SOME UPPER LEVEL DRYING IS OCCURRING AS SHOWN BY
WATER VAPOR LOOP. THUNDER HAS BEEN LIMITED TO THE COASTAL WATERS
DUE TO LACK OF HEATING WHICH IS KEEPING INSTABILITY WEAK OVER
LAND. UPPER LOW OVER THE GULF WILL DRIFT EAST AND WEAKEN AS IT
MOVES INTO THE EAST COAST RIDGE ON FRIDAY. BREEZY AND WET CONDITIONS
WILL CONTINUE THROUGH FRIDAY NIGHT. WILL LIKELY CANCEL LAKE WIND
ADVISORY THIS AFTERNOON AS WINDS HAVE NOT BEEN STRONG ENOUGH TO
REACH CRITERIA. ANOTHER UPPER LOW WILL CUT OFF OVER THE LOWER MS
RVR VALLEY ON FRIDAY ABSORBING WEAKENING LOW OVER FL. MUCH DRIER
AIR ALOFT WILL THEN ROTATE AROUND THIS LOW CUTTING OFF THE HEAVY
RAINFALL THREAT FOR THE WEEKEND WITH LOWER POPS EXPECTED.
.LONG TERM...MONDAY THROUGH THURSDAY...A HIGHLY AMPLIFIED BLOCKING
PATTERN WILL CONTINUE ALOFT NEXT WEEK. MODELS IN GOOD AGREEMENT IN
SHOWING UPPER LOW OVER NORTH GA ON MONDAY ONLY REACHING THE MID
ATLANTIC COAST BY THURSDAY. DRIER AND COOLER WEATHER EXPECTED
DURING THE PERIOD.
&&
.AVIATION...
A WIDE BAND OF SHOWERS HAS SET UP ACROSS NE FL AND SE GA WHICH WILL
CONTINUE TO EFFECT THE AREA THROUGH THE END OF THE PERIOD. MVFR
CIGS WILL BE PREDOMINANT AT ALL SITES...WITH PERIODS OF IFR CIGS
EXPECTED AT JAX...VQQ AND CRG. VISIBILITIES WILL VARY WITH
INTENSITY OF RAINFALL SO HAVE INCLUDED MVFR VSBYS AT JAX...VQQ AND CRG
WITH TEMPO IFR. GNV AND SSI ARE ON THE EDGE OF THE BAND OF
RAINFALL SO HAVE KEPT VCSH IN FOR THE BEGINNING TO THE PERIOD
THEN SHRA DURING THE LATER AFTERNOON...WITH INCREASE IN COVERAGE
EXPECTED. WITH THE POSSIBILITY OF DEVELOPING ISOLATED
THUNDERSTORMS THIS AFTERNOON HAVE KEPT THE VCTS IN FOR THE
EVENING BUT REMOVED FROM OVERNIGHT HOURS AS CONVECTION SHOULD
DISSIPATE.
&&
.MARINE...SMALL CRAFT ADVISORY FOR THE COASTAL WATERS WILL REMAIN
IN EFFECT INTO THE WEEKEND. ONSHORE FLOW WILL INCREASE AS SFC LOW
DEVELOPS OVER SOUTH FL AND HIGH PRESSURE BUILDS DOWN THE US EAST COAST.
WINDS WILL BE THE HIGHEST TONIGHT THROUGH FRIDAY NIGHT WITH
SUSTAINED WINDS AROUND 25 KTS GUSTING BETWEEN 30 TO 35 KTS. SEAS
WILL ALSO BUILDING DURING THIS TIME PERIOD REACHING 9 TO 11 FEET.
WINDS AND SEAS WILL BEGIN TO DECREASE ON SATURDAY AS PRESSURE
GRADIENT BEGINS TO LOOSEN ACROSS THE AREA. AN AREA OF SHOWERS WITH
EMBEDDED ISOLATED THUNDERSTORMS WILL EFFECT THE COASTAL WATERS
THROUGH FRIDAY EVENING.
RIP CURRENTS:HIGH RISK OF RIP CURRENTS TODAY THROUGH SATURDAY WITH
BREAKERS IN THE 4 TO 6 FT RANGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 73 61 74 / 70 60 50 60
SSI 67 73 64 74 / 70 50 50 50
JAX 65 75 63 77 / 90 80 50 50
SGJ 69 74 68 76 / 90 80 60 50
GNV 65 77 62 80 / 70 70 60 60
OCF 65 81 63 82 / 60 70 70 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SATURDAY MORNING FOR BAKER-BRADFORD-CLAY-
COLUMBIA-DUVAL-FLAGLER-HAMILTON-NASSAU-PUTNAM-ST JOHNS-
UNION.
HIGH RIP CURRENT RISK THROUGH LATE FRIDAY NIGHT FOR DUVAL-
FLAGLER-NASSAU-ST JOHNS.
GA...FLOOD WATCH THROUGH SATURDAY MORNING FOR ATKINSON-BRANTLEY-
CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-ECHOLS-INLAND
CAMDEN-INLAND GLYNN-PIERCE-WARE.
HIGH RIP CURRENT RISK THROUGH LATE FRIDAY NIGHT FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL
OUT 20 NM.
&&
TRABERT/ZIBURA/CHASE/GUILLETHazardous weather outlook, May 2, 7:25 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 725 PM EDT THU MAY 2 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-032330- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 725 PM EDT THU MAY 2 2013 ...FLOOD WATCH FOR MOST AREAS THROUGH FRIDAY NIGHT... ...HIGH RISK OF RIP CURRENTS THROUGH SATURDAY... ...SMALL CRAFT ADVISORY FOR INNER COASTAL WATERS THROUGH THE WEEKEND... ...GALE WARNING FOR THE OUTER COASTAL WATERS THROUGH FRIDAY NIGHT THEN SMALL CRAFT ADVISORY OVER THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... HEAVY RAINFALL WILL BE POSSIBLE ACROSS NORTHEAST FLORIDA AND MOST OF SOUTHEAST GEORGIA TONIGHT...WITH A FLOOD WATCH IN EFFECT. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE. STRONG ONSHORE FLOW AND ELEVATED SURF WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. A GALE WARNING HAS BEEN ISSUED FOR THE OUTER COASTAL WATERS...AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE INNER COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... LOCALLY HEAVY RAINFALL WILL LINGER INTO FRIDAY...WITH THE FLOOD WATCH REMAINING IN EFFECT THROUGH FRIDAY NIGHT... WINDY CONDITIONS ARE EXPECTED FRIDAY AND ADVISORIES MAY BE NEEDED ALONG THE COAST. A HIGH RISK OF RIP CURRENTS WILL CONTINUE AT AREA BEACHES THROUGH SATURDAY. STRONG ONSHORE WINDS WILL PRODUCE SMALL CRAFT ADVISORY CONDITIONS OVER THE INNER COASTAL WATERS THROUGH THE WEEKEND. GALE WARNING WILL CONTINUE OVER THE OUTER WATERS THROUGH FRIDAY NIGHT...WITH A SMALL CRAFT ADVISORY OVER THE WEEKEND. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 2, 7:11 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
711 PM EDT THU MAY 2 2013
FLZ025-033-030000-
DUVAL-ST. JOHNS-
711 PM EDT THU MAY 2 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND EASTERN DUVAL COUNTIES FOR GUSTY WINDS VALID UNTIL 800 PM
EDT...
AT 705 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MODERATE TO HEAVY SHOWER ACTIVITY MOVING ONSHORE OVER PORTIONS OF
NORTHEAST FLORIDA. THESE SHOWERS ARE MOVING WEST AROUND 30 MPH.
THROUGH 800 PM EDT...OCCASIONAL GUSTY WINDS NEAR 35 TO 40 MPH ARE
POSSIBLE...MAINLY ALONG THE COAST...INTRACOASTAL WATERWAY...AND THE
ST JOHNS RIVER.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2996 8131 3001 8166 3045 8165 3049 8141
3041 8140 3040 8139 3030 8138 3015 8134
TIME...MOT...LOC 2305Z 102DEG 29KT 3021 8154
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 12:25 AM EDT | Areal Flood Advisory | JAX | Camden | 110 min |
| May 3, 3:31 AM EDT | Lake Wind Advisory | JAX | Brantley, Camden, Glynn, Wayne | 44 hr |
| May 3, 3:31 AM EDT | Wind Advisory | JAX | Camden, Glynn | 24 hr |
| May 3, 3:37 AM EDT | High Surf Advisory | JAX | Camden, Glynn | 48 hr |
| May 2, 8:44 PM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 8 hr |
| May 2, 9:51 PM EDT | Special Weather Statement | JAX | Saint Johns | 2 hr |
| May 2, 10:37 PM EDT | Areal Flood Advisory | JAX | Flagler, Saint Johns | 4 hr |
| May 3, 4:27 AM EDT | Flash Flood Warning | JAX | Saint Johns | 3 hr |
| May 3, 4:40 AM EDT | Special Weather Statement | JAX | Saint Johns | 35 min |
| May 3, 5:47 AM EDT | Special Weather Statement | JAX | Saint Johns | 43 min |
| May 3, 6:10 AM EDT | Flash Flood Warning | JAX | Duval | 3 hr |
| May 3, 7:31 AM EDT | Flash Flood Warning | JAX | Flagler, Saint Johns | 3 hr |
| May 3, 9:24 AM EDT | Flash Flood Warning | JAX | Duval | 3 hr |
| May 3, 9:29 AM EDT | Areal Flood Warning | JAX | Bradford, Clay, Union | 2 hr |
| May 3, 10:27 AM EDT | Areal Flood Warning | JAX | Flagler, Saint Johns | 8 hr |
| May 3, 3:16 PM EDT | Areal Flood Warning | JAX | Duval, Saint Johns | 6 hr |
| May 3, 3:25 PM EDT | Areal Flood Warning | JAX | Bradford, Clay | 6 hr |
| May 3, 5:54 PM EDT | Areal Flood Warning | JAX | Saint Johns | 6 hr |
Nearby
Lake Wind Advisories in Georgia, 2013Lake Wind Advisories in Florida, 2013Every lake wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.